Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 34, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 26, 2007, 4:44 PM CDT for Bexar County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2007, 4:44 PM CDT (21:44 UTC)
- Expired
- Mar 26, 2007, 5:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Bexar County, TX
The radar
The Austin/San Antonio radar (KEWX), 60 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 26, 2:59 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.7 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 648 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 460 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 262144 SVREWX TXC029-262215- /O.NEW.KEWX.SV.W.0034.070326T2144Z-070326T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 444 PM CDT MON MAR 26 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... BEXAR * UNTIL 515 PM CDT * AT 436 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 19 MILES SOUTHWEST OF CHINA GROVE... OR ABOUT 10 MILES NORTH OF POTEET...AND MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CHINA GROVE BY 505 PM CDT KIRBY...TERRELL HILLS...ALAMO HEIGHTS AND 6 MILES SOUTHEAST OF OLMOS PARK BY 510 PM CDT WINDCREST...LIVE OAK...UNIVERSAL CITY AND 7 MILES SOUTH OF SELMA BY 515 PM CDT LAT...LON 2920 9866 2911 9847 2949 9823 2965 9838 $$
3 follow-up statements
000 WWUS54 KEWX 262153 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 451 PM CDT MON MAR 26 2007 TXC029-262215- /O.CON.KEWX.SV.W.0034.000000T0000Z-070326T2215Z/ BEXAR TX- 451 PM CDT MON MAR 26 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR BEXAR COUNTY... AT 448 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 15 MILES SOUTHWEST OF CHINA GROVE...OR ABOUT 15 MILES SOUTH OF SAN ANTONIO...MOVING NORTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... TERRELL HILLS...CHINA GROVE AND ALAMO HEIGHTS BY 510 PM CDT KIRBY...WINDCREST...7 MILES SOUTHWEST OF CONVERSE AND 8 MILES SOUTHWEST OF LIVE OAK BY 515 PM CDT HAIL UP TO QUARTER SIZE IN DIAMETER HAS BEEN REPORTED IN SOUTH BEXAR COUNTY. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING FOR SOUTH CENTRAL TEXAS. LAT...LON 2920 9866 2911 9847 2949 9823 2965 9838 $$
000 WWUS54 KEWX 262159 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 459 PM CDT MON MAR 26 2007 TXC029-262215- /O.CON.KEWX.SV.W.0034.000000T0000Z-070326T2215Z/ BEXAR TX- 459 PM CDT MON MAR 26 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR BEXAR COUNTY... AT 454 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF CHINA GROVE...OR ABOUT 10 MILES SOUTH OF SAN ANTONIO...MOVING NORTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... CHINA GROVE BY 510 PM CDT KIRBY...TERRELL HILLS...6 MILES SOUTH OF WINDCREST AND 6 MILES SOUTHEAST OF ALAMO HEIGHTS BY 515 PM CDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING FOR SOUTH CENTRAL TEXAS. LAT...LON 2920 9866 2911 9847 2949 9823 2965 9838 $$
000 WWUS54 KEWX 262217 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 515 PM CDT MON MAR 26 2007 TXC029-262225- /O.EXP.KEWX.SV.W.0034.000000T0000Z-070326T2215Z/ BEXAR TX- 515 PM CDT MON MAR 26 2007 ...THE SEVERE THUNDERSTORM WARNING FOR BEXAR COUNTY EXPIRES AT 515 PM CDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. HOWEVER A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING FOR SOUTH CENTRAL TEXAS. LAT...LON 2920 9866 2911 9847 2949 9823 2965 9838 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 4:17 PM CDT, 27 minutes earlier.
Area forecast discussion, Mar 26, 4:17 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 417 PM CDT MON MAR 26 2007 .DISCUSSION... SQUALL LINE LIKELY DIDNT MOVE 100 MILES OVER THE PAST 8 HOURS. DUE TO THIS DOMINANT FEATURE, THE RAIN POTENTIAL HAS LIKELY CHANGED FOR LATER TONIGHT. POPS REMAIN VERY HIGH FOR THE NEXT FEW HOURS AND THEN WILL DECREASE DRAMATICALLY FROM WEST TO EAST DURING THE EVENING. THE THREAT OF TORNADOES APPEARS TO BE SLOWLY DECREASING AS A MORE LINEAR SQUALL IS TAKING SHAPE. THE POTENTIAL FOR HAIL HAS INCREASED AS THE STORM CELLS HAVE BECOME LARGER AND STRONGER. THE TORNADO THREAT WILL BE MAINLY FROM SAN ANTONIO TO SEGUIN, EXTENDING SOUTH TO CAMPBELLTON AND KARNES CITY THROUGH AROUND 7 PM. THEN THE FOCUS SHOULD BE ON HAIL AND HIGH WINDS FROM MAINLY THE SQUALL LINE. THE FLOOD THREAT CONTINUES TO LOOK TO BE AN INFLUENCE MAINLY THROUGH MIDNIGHT, WITH A DECREASING THREAT AFTERWARDS. THE WEATHER PATTERN CONTINUES TO SUPPORT A BRIEF DAY OF DRY WEATHER TUESDAY, WITH LOW LEVEL MOISTURE RETURNING FAST BY WEDNESDAY. THE RAIN CHANCE FOR THURSDAY IS TRIMMED BACK SOME FROM THE MEX AS THE MODEL TRENDS FAVOR A SHORTWAVE RETROGRESSION PATTERN, LEANING TOWARD A LATER STORM SYSTEM APPROACH AND HIGHER POPS TOWARD FRIDAY INTO SATURDAY. SOME MODELS, SUCH AS THE DGEX, STILL SHOW A PROGRESSIVE SPEED, SO DEVIATION FROM THE GFS WILL BE SUBTLE. HOWEVER, THE GFS TRENDS COULD SUPPORT ANOTHER SEVERE/HEAVY RAIN COMBO EVENT FOR FRIDAY SO STAY TUNED. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 64 85 67 80 67 / 70 20 10 10 20 AUSTIN BERGSTROM INTL AIRPORT 64 83 62 83 66 / 70 20 10 10 20 DEL RIO INTL AIRPORT 59 88 66 83 67 / 10 - - - 30 SAN ANTONIO INTL AIRPORT 63 84 64 79 66 / 70 10 10 10 20 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS... UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 18/04
Hazardous weather outlook, Mar 26, 3:15 AM CDT, 13 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 315 AM CDT MON MAR 26 2007 TXZ171>173-183>194-202>209-217>225-228-271100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 315 AM CDT MON MAR 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING. SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL MOVE ACROSS THE AREA FROM THE WEST TODAY...PRODUCING WIDESPREAD RAINS. LOCALLY HEAVY RAIN IS POSSIBLE...AND WILL CAUSE FLOODING AT LOW WATER CROSSINGS AND IN LOW LYING AREAS. IN ADDITION... DAMAGING WIND GUSTS AND LARGE HAIL MAY DEVELOP FROM THE STRONGER THUNDERSTORMS. AS THE STORM SYSTEM ALOFT MOVES OVER THE AREA THIS EVENING... THERE WILL STILL BE A CHANCE FOR SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAIN IS POSSIBLE. SOME OF THE THUNDERSTORMS MAY BE SEVERE...WITH DAMAGING WIND GUSTS AND LARGE HAIL. AS THE STORM SYSTEM MOVES EAST TONIGHT...THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL DIMINISH FROM THE WEST TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS ON THURSDAY THROUGH FRIDAY. LOCALLY HEAVY RAIN MAY DEVELOP... AND A FEW SEVERE STORMS IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH THIS EVENING.
In the hours before
Local storm report, Mar 26, 12:36 PM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1236 PM CDT MON MAR 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM FLASH FLOOD FREDERICKSBURG 30.27N 98.87W
03/26/2007 GILLESPIE TX LAW ENFORCEMENT
NUMEROUS ROADS CLOSED ACROSS COUNTY
1220 PM FLASH FLOOD LLANO 30.75N 98.67W
03/26/2007 LLANO TX LAW ENFORCEMENT
NUMEROUS ROAD CLOSURES IN COUNTY
1225 PM FLASH FLOOD MEDINA 29.80N 99.25W
03/26/2007 BANDERA TX LAW ENFORCEMENT
NUMEROUS ROAD CLOSURES IN COUNTY
1229 PM FLASH FLOOD KERRVILLE 30.04N 99.14W
03/26/2007 KERR TX FIRE DEPT/RESCUE
NUMEROUS ROADS CLOSED ACROSS THE COUNTY
&&
JPBLocal storm report, Mar 26, 12:54 PM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1254 PM CDT MON MAR 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM FLASH FLOOD 6 NNW COMSTOCK 29.76N 101.21W
03/26/2007 VAL VERDE TX DEPT OF HIGHWAYS
SEVERAL HIGHWAYS CLOSED IN COUNTY
0945 AM FLASH FLOOD 20 NW UVALDE 29.42N 100.02W
03/26/2007 UVALDE TX DEPT OF HIGHWAYS
FM 334 CLOSED
&&
JPBLocal storm report, Mar 26, 1:38 PM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
138 PM CDT MON MAR 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 PM FLASH FLOOD 2 S KERRVILLE 30.01N 99.14W
03/26/2007 KERR TX BROADCAST MEDIA
LOW WATER CROSSING FULL
&&
JPBLocal storm report, Mar 26, 2:38 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
238 PM CDT MON MAR 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM TORNADO 12 SE HONDO 29.23N 99.02W
03/26/2007 MEDINA TX STORM CHASER
TORNADO ON THE GROUND AT US HWY 173 AT CO ROAD 6644
&&
JPBLocal storm report, Mar 26, 3:17 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
317 PM CDT MON MAR 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM FLASH FLOOD COMFORT 29.97N 98.90W
03/26/2007 KENDALL TX LAW ENFORCEMENT
NUMERIOUS ROADS CLOSED IN AND AROUND THE CITY AND ALSO
BETWEEN WARING AND BOERNE. SEVERAL LOW WATER CROSSINGS
FLOODED.
&&
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 1:20 AM CDT | Flash Flood Warning | EWX | Val Verde | 6 hr |
| Mar 26, 3:32 AM CDT | Flash Flood Warning | EWX | Edwards | 4 hr |
| Mar 26, 4:14 AM CDT | Flash Flood Warning | EWX | Kinney | 3 hr |
| Mar 26, 5:52 AM CDT | Flash Flood Warning | EWX | Real, Uvalde | 3 hr |
| Mar 26, 7:15 AM CDT | Flash Flood Warning | EWX | Edwards, Kinney, Real, Uvalde, Val Verde | 4 hr |
| Mar 26, 9:31 AM CDT | Flash Flood Warning | EWX | Gillespie, Kerr, Llano | 3 hr |
| Mar 26, 10:47 AM CDT | Flash Flood Warning | EWX | Bandera | 88 min |
| Mar 26, 11:52 AM CDT | Flash Flood Warning | EWX | Blanco, Burnet, Kendall | 3 hr |
| Mar 26, 11:52 AM CDT | Flash Flood Warning | EWX | Blanco, Burnet | 3 hr |
| Mar 26, 12:15 PM CDT | Flash Flood Warning | EWX | Bandera, Kerr | 2 hr |
| Mar 26, 1:45 PM CDT | Severe Thunderstorm Warning | EWX | Medina, Uvalde, Zavala | 30 min |
| Mar 26, 2:06 PM CDT | Tornado Warning | EWX | Medina | 24 min |
| Mar 26, 2:13 PM CDT | Flash Flood Warning | EWX | Bandera, Kerr | 2 hr |
| Mar 26, 2:27 PM CDT | Tornado Warning | EWX | Medina | 33 min |
| Mar 26, 2:30 PM CDT | Severe Thunderstorm Warning | EWX | Frio | 15 min |
| Mar 26, 2:44 PM CDT | Tornado Warning | EWX | Frio | 31 min |
| Mar 26, 3:00 PM CDT | Flash Flood Warning | EWX | Blanco, Kendall | 2 hr |
| Mar 26, 3:11 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Frio | 34 min |
| Mar 26, 3:22 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Medina | 23 min |
| Mar 26, 3:30 PM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Mar 26, 3:41 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa | 34 min |
| Mar 26, 3:44 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 20 min |
| Mar 26, 4:14 PM CDT | Flash Flood Warning | EWX | Comal | 2 hr |
| Mar 26, 5:38 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa | 22 min |
| Mar 26, 6:03 PM CDT | Flash Flood Warning | EWX | Caldwell, Guadalupe | 3 hr |
| Mar 26, 6:12 PM CDT | Flash Flood Warning | EWX | Comal | 2 hr |
| Mar 26, 6:16 PM CDT | Flash Flood Warning | EWX | Wilson | 3 hr |
| Mar 26, 6:46 PM CDT | Flash Flood Warning | EWX | Gonzales | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.